MAUDE Adverse Event Report: ARTHREX, INC. 1.5MM HEX DRIVER SOLID, CMP FT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. 1.5MM HEX DRIVER SOLID, CMP FT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1.5MM HEX DRIVER SOLID, CMP FT
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via phone that a ar-8725-50h micro compression ft¿ screw, a ar-8737-45 driver shaft, and a ar-8737-37 driver shaft broke.This occurred during a metacarpal shaft fracture on (b)(6) 2022 when the ar-8725-50h screw broke half way during implantation into the metacarpal.Once the screw was extracted and the other screw was being implanted the ar-8737-45, and ar-8737-37 driver shafts also broke.The case was completed using a metal cutting burr to cut the remaining end of the screw off and just burr it down till it was down to the articular surface.All fragments of the broken devices were retrieved.There was no patient effect reported.

Brand Name
1.5MM HEX DRIVER SOLID, CMP FT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15803919
Report Number1220246-2022-05756
Device Sequence Number20239650
Product Code LXH
UDI-Device Identifier00888867197787
UDI-Public00888867197787
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.5MM HEX DRIVER SOLID, CMP FT
Device Catalogue NumberAR-8737-45
Device Lot Number011946
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Initial Report FDA Received Date11/16/2022
Date Device Manufactured11/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown